1. Guest, the 'News in Brief' for the week beginning 10th May 2021 is here.
    Dismiss Notice
  2. Welcome! To read the Core Purpose and Values of our forum, click here.
    Dismiss Notice

Adrenal Insufficiency and going off of Steroids.

Discussion in 'Endocrine: Thyroid, Adrenal, Diabetes' started by LucyLouWho, Apr 29, 2018.

  1. LucyLouWho

    LucyLouWho Senior Member (Voting Rights)

    Messages:
    124
    Likes Received:
    705
    Location:
    The Land of Misfit Toy's
    I am going off of steroids due to my severe intolerance of being able to take them. Prednisone was like valium to me. I slept constantly and Medrol has made me crazy. I have been agitated, anxious, talking to myself and unable to sleep. At times I feel manic on it at only 2 mg.

    Does anyone know what I should expect by going off of them? I had an epidural followed by being put on them in February until now. That is a long time. I was able to do more in some ways, but the price was too steep for me.

    I will see an endocrinologist tomorrow.
     
    Melanie likes this.
  2. Amw66

    Amw66 Senior Member (Voting Rights)

    Messages:
    4,469
    Likes Received:
    21,266
    My daughter was put on a small dosage of hydrocortisone which she could not tolerate ( seemingly cortisol can be an issue for pwme but endocrinologist not aware)
    Coming off now- headaches, nausea, slight loss of appetite, scaly itchy skin . Joints sore ( note skin, joint and muscle stiffness were major side effects of being on hydrocortisone so perhaps just working down ) Mood seems ok and sleep has improved mostly
     
    alktipping, Melanie and LucyLouWho like this.
  3. LucyLouWho

    LucyLouWho Senior Member (Voting Rights)

    Messages:
    124
    Likes Received:
    705
    Location:
    The Land of Misfit Toy's
    Steroids are just hell. I was on cortef and so messed up on that, too. Years ago. If I do have Addison's, I am screwed.

    I hope she continues to sleep, etc.
     
    alktipping and Melanie like this.
  4. Amw66

    Amw66 Senior Member (Voting Rights)

    Messages:
    4,469
    Likes Received:
    21,266
    Have you had your liver checked? Pretty sure our issues lie in phase 2 detox pathway - which processes steroids .
     
    Melanie and LucyLouWho like this.
  5. LucyLouWho

    LucyLouWho Senior Member (Voting Rights)

    Messages:
    124
    Likes Received:
    705
    Location:
    The Land of Misfit Toy's
    Yes, it's been awhile. I haven't checked it lately as I am burdened with so many other things, but it could be so many things.
     
    Melanie and Amw66 like this.
  6. Amw66

    Amw66 Senior Member (Voting Rights)

    Messages:
    4,469
    Likes Received:
    21,266
    Yes, everything is so damn multifunctional !
     
    Melanie and LucyLouWho like this.
  7. LucyLouWho

    LucyLouWho Senior Member (Voting Rights)

    Messages:
    124
    Likes Received:
    705
    Location:
    The Land of Misfit Toy's
    It sure is!!
     
    Melanie and Amw66 like this.
  8. Graham

    Graham Senior Member (Voting Rights)

    Messages:
    3,126
    Likes Received:
    28,449
    I'm really late to the party here, but I've been on prednisolone since 2005. It was given to me when I went down with polymyalgic rheumatica. Pretty rapidly the dose dropped to 10mg, but I've stayed at that level more or less ever since. I have eased down many times, and have actually come off several times, but each time my quality of life drops. My energy levels drop and a one-sided head, ear and neck pain kicks in.

    It's my personal opinion that something in the sinuses on that side of my face is liable to irritation/inflammation or whatever, and the steroid keeps it dampened down. But of course, the standard medical reaction is a shrug, and encouragement to reduce the dose.

    I'm currently on another attempt to drop the dose.
     
  9. LucyLouWho

    LucyLouWho Senior Member (Voting Rights)

    Messages:
    124
    Likes Received:
    705
    Location:
    The Land of Misfit Toy's
    @Graham -I am down to 1.25 mg of prednisone and my pain is back in full force with Sjogrens. I am dying. I have awful neuropathy. My feet are killing me.

    I dropped down because I felt awful on it and I am not on antidepressants because of it, but I would stay on the dose you are on. Many are on that dose.
     
    Binkie4 likes this.
  10. Graham

    Graham Senior Member (Voting Rights)

    Messages:
    3,126
    Likes Received:
    28,449
    I feel so sorry for you and folk like you. My son has ME as well, and is a bit more limited than I am, so I really do appreciate my good fortune. But I did fall and break my hip a while back - osteoporosis is a potential side-effect of long-term steroid use. So I'm having to be careful (my previous GP wasn't).
    I'll send you a very, very gentle e-hug.
     

Share This Page